Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 107, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 2, 2014, 5:11 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 2 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 5:11 PM CDT (22:11 UTC)
- Expired
- Sep 2, 2014, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 5:13 PM CDT | HEAVY RAIN 0 | Jackson, MS | REPORT OF 1 TO 1.5 INCHES OF WATER ON SAVANNAH STREET IN JACKSON...WITH AT MOST UP TO 3 INCHES OF WATER PONDING ON THE STREET. |
| Sep 2, 5:20 PM CDT | FLASH FLOOD | 6 Ssw Jackson, MS | FLASH FLOODING REPORTED ALONG ARCHER AVE. VIA MPING. |
| Sep 2, 5:40 PM CDT | FLASH FLOOD | Flora, MS | NUMEROUS ROADS FLOODED AROUND FLORA |
| Sep 2, 5:57 PM CDT | FLASH FLOOD | 4 W Flowood, MS | VEHICLE STRANDED AT STATE ST AND WOODROW WILSON AVE IN JACKSON |
| Sep 2, 6:20 PM CDT | FLASH FLOOD | Jackson, MS | MULTIPLE STREETS FLOODED IN THE CITY OF JACKSON |
| Sep 2, 7:00 PM CDT | FLASH FLOOD | Flora, MS | ROADS WERE CONTINUING TO BE CLOSED IN THE FLORA AREA DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311
WGUS54 KJAN 022211
FFWJAN
MSC049-089-121-030015-
/O.NEW.KJAN.FF.W.0107.140902T2211Z-140903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
WESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
WEST CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
* UNTIL 715 PM CDT
* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNANDALE...GLUCKSTADT...POCAHONTAS AND FLORA.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3248 9045 3257 9046 3258 9044 3258 9040
3261 9035 3261 9034 3266 9028 3266 9020
3270 9013 3270 9010 3274 9005 3256 9012
3240 8995 3217 9008 3216 9031
$$
DL2 follow-up statements
276
WGUS74 KJAN 022251
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT TUE SEP 2 2014
MSC049-089-121-030015-
/O.CON.KJAN.FF.W.0107.000000T0000Z-140903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-HINDS MS-
551 PM CDT TUE SEP 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN HINDS...WESTERN MADISON AND WEST CENTRAL RANKIN
COUNTIES...
AT 551 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON...
ANNANDALE...GLUCKSTADT...POCAHONTAS...RIDGELAND...MADISON AND FLORA.
AT 540 PM...MADISON COUNTY SHERIFFS OFFICE REPORTED SIGNIFICANT
FLOODING IN THE FLORA AREA. MULTIPLE ROADS ARE FLOODED AT THIS TIME.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3248 9045 3257 9046 3258 9044 3258 9040
3261 9035 3261 9034 3266 9028 3266 9020
3270 9013 3270 9010 3274 9005 3256 9012
3240 8995 3217 9008 3216 9031
$$
DL786
WGUS74 KJAN 022344
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT TUE SEP 2 2014
MSC049-089-121-030015-
/O.CON.KJAN.FF.W.0107.000000T0000Z-140903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-HINDS MS-
644 PM CDT TUE SEP 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN HINDS...WESTERN MADISON AND WEST CENTRAL RANKIN
COUNTIES...
AT 643 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING IN THE CITIES OF FLORA AND
JACKSON. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO
FIVE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS. THE HIGHEST
AMOUNTS HAVE OCCURRED IN THE FLORA AREA OF MADISON COUNTY...ACROSS
SOUTH JACKSON IN HINDS COUNTY...AND NEAR RICHLAND IN RANKIN COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORA.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3248 9045 3257 9045 3258 9044 3258 9040
3259 9035 3266 9028 3266 9020 3256 9012
3240 8995 3217 9008 3216 9031
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:38 PM CDT, 33 minutes earlier.
Area forecast discussion, Sep 2, 4:38 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 438 PM CDT TUE SEP 2 2014 .DISCUSSION... TONIGHT THROUGH WEDNESDAY NIGHT... BETTER MOISTURE CONVERGENCE SUPPORTED INITIAL DEVELOPMENT OF SHOWER AND TSTM ACTIVITY OVER NORTH CENTRAL INTO NORTHEAST MS EARLIER THIS AFTERNOON...BUT IT IS NOW MOST PREVALENT OVER PORTIONS OF NORTHEAST LOUISIANA EXTENDING NORTHEASTWARD INTO NORTH CENTRAL MS. LOOKING AT STORM TOTAL PRECIP...THERE HAS BEEN A RELATIVE MIN IN ACTIVITY ALONG THE I-20 CORRIDOR FROM RAYVILLE TO THE VICKSBURG AREA UP UNTIL NOW... BUT WITH SEVERAL NEARBY CONVECTIVE CLUSTERS...THIS WILL LIKELY NOT REMAIN THE CASE AS WE GO THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. STORM INTENSITY HAS BEEN STRONG AT TIMES WITH LAPSE RATES MARGINAL FOR SUPPORTING A FEW SEVERE STORMS. EXPECT LESSER BUT CONTINUED CHANCES FOR SHOWER/TSTMS ALONG THE HWY 84 AND I-59 CORRIDORS. CONVECTION SHOULD DIMINISH WITH SUNSET AND HAVE KEPT SMALL POPS GOING IN THE FORECAST FOR LATE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL MS WITH SOME NWP GUIDANCE STILL SUPPORTING IT. THE SUBTROPICAL RIDGE AXIS WILL PERSIST AND BECOME SLIGHTLY MORE FIXED OVER THE LOWER MS VALLEY REGION WEDNESDAY THROUGH WEDNESDAY NIGHT. MODELS GENERALLY AGREE THAT DIURNAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR AND THAT COVERAGE WILL BE LESS THAN TODAY DUE TO LESS INFLUENCE FROM THE WESTERLIES. A SIMILAR HOT AND HUMID AIRMASS WILL PERSIST WITH THERMODYNAMIC PROFILES SUPPORTIVE OF A FEW STRONG TO SEVERE THUNDERSTORMS...AND VERY MOIST AIR WITH PRECIPITABLE WATER ABOVE TWO INCHES SUPPORTS WILL SUPPORT LOCALLY HEAVY RAINFALL. THE ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET. /EC/ THURSDAY THROUGH MONDAY... DEEP LAYERED RIDGE LOOKS TO REMAIN ANCHORED OVER THE LOWER CONUS THROUGH THE PERIOD. THIS SHOULD KEEP THE MOIST AND UNSTABLE AIRMASS LOCKED IN PLACE AND A CONTINUATION OF THE SENSIBLE WEATHER WE HAVE BEEN EXPERIENCING. WILL PRETTY MUCH HAVE TO CONTEND WITH AFTERNOON/EVENING AIRMASS CONVECTION EACH DAY THROUGH THE EXTENDED TIME FRAME. ALTHOUGH CONVECTIVE COVERAGE SHOULD REMAIN SCATTERED...STORMS MAY BE SOMEWHAT MORE NUMEROUS OVER THE SOUTH WHERE INTERACTIONS WITH THE SEA BREEZE MAY BE ENCOUNTERED. WENT CLOSE TO GFS MOS MAXIMUMS WITH HIGHS IN THE LOW TO MID 90S AS BELIEVE THIS LEVEL OF WARMING WILL STILL BE LIKELY GIVEN MID AFTERNOON CONVECTIVE INITIATION TIMES. MOVING INTO THE WEEKEND...SUBTLE MID LEVEL TROFFINESS OVER THE EASTERN PORTIONS OF THE COUNTRY WILL ALLOW A WEAK COLD FRONT TO EASE INTO THE REGION FROM THE NORTH SATURDAY NIGHT/SUNDAY. THE BOUNDARY LOOKS AS THOUGH IT WILL QUICKLY STALL OVER THE NORTH AND NOT OFFER ANYMORE THAN AN INCREASE IN CONVECTIVE COVERAGE FOR THE REMAINDER OF THE WEEKEND AND THE FIRST PART OF NEXT WEEK. WHILE THE COOL AIR BEHIND THE BOUNDARY SHOULD STAY TO THE NORTH OF THE AREA...INCREASED CONVECTION SUNDAY AND MONDAY SHOULD ONLY ALLOW MAXIMUMS TO REACH AROUND 90...BUT OVERNIGHT LOWS WILL REMAIN IN THE LOWER 70S./26/ && .AVIATION...SHRA/TSRA ACTIVITY WILL DISSIPATE EARLY THIS EVENING. THERE IS UNCERTAINTY ABOUT FOG/STRATUS DEVELOPMENT LATE TONIGHT INTO EARLY WEDNESDAY MORNING AND TAFS REFLECT AN OPTIMISTIC EXPECTATION IN THAT REGARD. EXPECT ANOTHER ROUND OF SHRA/TSRA TO DEVELOP WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 72 95 / 27 32 19 23 MERIDIAN 72 94 71 95 / 30 41 17 23 VICKSBURG 72 94 72 96 / 25 24 19 23 HATTIESBURG 75 95 73 95 / 27 50 21 31 NATCHEZ 74 92 72 95 / 28 40 23 29 GREENVILLE 73 94 73 96 / 26 19 14 20 GREENWOOD 73 94 72 96 / 31 27 14 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/26/
Hazardous weather outlook, Sep 2, 3:51 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT TUE SEP 2 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 351 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Sep 2, 3:35 PM CDT, 1 hour 36 minutes before
MSZ045-051-022105- NEWTON MS-NESHOBA MS- 335 PM CDT TUE SEP 2 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT TUE SEP 2 2014 ...STRONG STORMS DEVELOPING NEAR CONEHATTA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF CONEHATTA AT 335 PM CDT...MOVING EAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN NESHOBA AND NORTH CENTRAL NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3264 8906 3241 8907 3241 8930 3259 8930 TIME...MOT...LOC 2035Z 263DEG 9KT 3250 8925 DL
Special weather statement, Sep 2, 3:43 PM CDT, 1 hour 28 minutes before
LAZ025-022120-
TENSAS LA-
343 PM CDT TUE SEP 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT TUE SEP 2 2014
...STRONG THUNDERSTORM HEADED TOWARD NEWELLTON...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 8 MILES WEST OF LAKE BRUIN AT
342 PM CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3206 9150 3221 9121 3209 9114 3207 9116
3206 9116 3204 9111 3200 9109 3198 9112
3198 9116 3196 9119 3188 9144 3199 9150
TIME...MOT...LOC 2042Z 244DEG 10KT 3200 9139
BYBSpecial weather statement, Sep 2, 3:52 PM CDT, 1 hour 19 minutes before
MSZ040>042-022120-
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
352 PM CDT TUE SEP 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT TUE SEP 2 2014
...LINE OF STRONG STORMS FROM FITLER TO NEAR HOLLY BLUFF...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF HOLLY BLUFF TO FITLER AT
351 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN WEST CENTRAL YAZOO...CENTRAL ISSAQUENA AND SOUTHERN SHARKEY
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3272 9105 3274 9109 3295 9076 3294 9066
3293 9066 3292 9050 3263 9081 3265 9113
TIME...MOT...LOC 2051Z 268DEG 16KT 3288 9074 3274 9104
DLSpecial weather statement, Sep 2, 4:12 PM CDT, 59 minutes before
LAZ023-024-022140-
FRANKLIN LA-CATAHOULA LA-
412 PM CDT TUE SEP 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT TUE SEP 2 2014
...STRONG STORMS MOVING INTO NORTHERN CATAHOULA PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF ROSEFIELD AT 412 PM CDT...MOVING EAST AT
25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3192 9201 3194 9200 3193 9192 3197 9190
3201 9191 3202 9190 3206 9179 3181 9170
3174 9202
TIME...MOT...LOC 2112Z 250DEG 23KT 3184 9203
DLSpecial weather statement, Sep 2, 4:53 PM CDT, 18 minutes before
MSZ061-022225-
FRANKLIN MS-
453 PM CDT TUE SEP 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT TUE SEP 2 2014
...STRONG STORMS MOVING INTO MEADVILLE AND BUDE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BUDE AT 453 PM CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3150 9105 3161 9086 3161 9073 3149 9063
3134 9085 3134 9088
TIME...MOT...LOC 2153Z 236DEG 22KT 3147 9088
DLSpecial weather statement, Sep 2, 4:57 PM CDT, 14 minutes before
MSZ043-048-049-022225- RANKIN MS-MADISON MS-HINDS MS- 457 PM CDT TUE SEP 2 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 457 PM CDT TUE SEP 2 2014 ...STRONG THUNDERSTORMS DEVELOPING OVER THE JACKSON METRO AREA... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHEAST OF POCAHONTAS TO BYRAM AT 457 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND WEST CENTRAL RANKIN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3257 9000 3219 8998 3215 9030 3250 9032 TIME...MOT...LOC 2157Z 248DEG 12KT 3244 9024 3220 9022 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:36 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Sep 2, 1:08 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Sep 2, 2:18 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Sep 2, 2:49 PM CDT | Special Weather Statement | JAN | Kemper | 31 min |
| Sep 2, 3:01 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Sep 2, 3:35 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Sep 2, 3:52 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 28 min |
| Sep 2, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 48 min |
| Sep 2, 4:35 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Yazoo | 115 min |
| Sep 2, 4:53 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Sep 2, 4:57 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Sep 2, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Sep 2, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 27 min |
| Sep 2, 6:12 PM CDT | Flash Flood Warning | JAN | Copiah | 2 hr |
| Sep 2, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 53 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.